List circular backbone colouring

Frédéric Havet 1 Andrew King 2
1 COATI - Combinatorics, Optimization and Algorithms for Telecommunications
Laboratoire I3S - COMRED - COMmunications, Réseaux, systèmes Embarqués et Distribués, CRISAM - Inria Sophia Antipolis - Méditerranée
Abstract : A natural generalization of graph colouring involves taking colours from a metric space and insisting that the endpoints of an edge receive colours separated by a minimum distance dictated by properties of the edge. In the q-backbone colouring problem, these minimum distances are either q or 1, depending on whether or not the edge is in the backbone. In this paper we consider the list version of this problem, with particular focus on colours in ℤp - this problem is closely related to the problem of circular choosability. We first prove that the list circular q-backbone chromatic number of a graph is bounded by a function of the list chromatic number. We then consider the more general problem in which each edge is assigned an individual distance between its endpoints, and provide bounds using the Combinatorial Nullstellensatz. Through this result and through structural approaches, we achieve good bounds when both the graph and the backbone belong to restricted families of graphs.
Document type :
Journal articles
Liste complète des métadonnées

Cited literature [18 references]  Display  Hide  Download

https://hal.inria.fr/hal-01179209
Contributor : Hélène Lowinger <>
Submitted on : Wednesday, July 22, 2015 - 9:14:44 AM
Last modification on : Monday, November 5, 2018 - 3:36:03 PM
Document(s) archivé(s) le : Friday, October 23, 2015 - 10:23:27 AM

File

dmtcs-16-1-6.pdf
Publisher files allowed on an open archive

Identifiers

  • HAL Id : hal-01179209, version 1

Collections

Citation

Frédéric Havet, Andrew King. List circular backbone colouring. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2014, Vol. 16 no. 1 (in progress) (1), pp.89--104. ⟨hal-01179209⟩

Share

Metrics

Record views

308

Files downloads

593